Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Apr 26, 2017, 3:42 PM CDT for Lincoln County, Russell County, Saline County, Kansas. It took effect at Apr 27, 2017, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 3:42 PM CDT (20:42 UTC)
- In effect from
- Apr 27, 2017, 3:00 AM CDT
- Expired
- Apr 27, 2017, 7:52 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Lincoln County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS73 KICT 262042 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 342 PM CDT Wed Apr 26 2017 KSZ032-033-049-271045- /O.NEW.KICT.FR.Y.0003.170427T0800Z-170427T1300Z/ Russell-Lincoln-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, and Salina 342 PM CDT Wed Apr 26 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... The National Weather Service In Wichita has issued a Frost Advisory...which is in effect from 3 AM to 8 AM CDT Thursday. * Temperatures...in the upper 30s with mid 30s in wind protected, low lying areas. * Timing...3 am to 8 am. * Impacts...sensitive outdoor plants may be damaged. A hard freeze is not expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ Howerton
2 follow-up statements
735 WWUS73 KICT 271012 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 512 AM CDT Thu Apr 27 2017 KSZ032-033-049-271300- /O.CON.KICT.FR.Y.0003.000000T0000Z-170427T1300Z/ Russell-Lincoln-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, and Salina 512 AM CDT Thu Apr 27 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * Temperatures...In the mid 30s. * Timing...Until 8 am. * Impacts...Sensitive outdoor plants may be damaged. A hard freeze is not expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
443 WWUS73 KICT 271252 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 752 AM CDT Thu Apr 27 2017 KSZ032-033-049-271400- /O.CAN.KICT.FR.Y.0003.000000T0000Z-170427T1300Z/ Russell-Lincoln-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, and Salina 752 AM CDT Thu Apr 27 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Frost Advisory. The areas of frosty will slowly burn off this morning as temperatures rise into the upper 30s. $$ Ketcham
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Apr 26, 3:38 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 26, 3:38 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Wichita KS 338 PM CDT Wed Apr 26 2017 .SHORT TERM...(This evening through Saturday night) Issued at 332 PM CDT Wed Apr 26 2017 Tonight: Anticipate showers will exit area/dissipate by 00 UTC. Main issue is the frost potential across Central KS. Appears to be a decent window of opportunity, especially along/north of I-70. Main concern is timing of clouds that will roll in from the west just about daybreak in the far west sections. Have hoisted frost advisory for the three northern counties for now, where conditions appear most favorable. Thursday: Influx of low/mid level moisture will bring another chance of rain to mainly Central KS. Given propensity of models to break out precipitation too fast, trended onset a bit slower and concerned that it may not have been slow enough. Chances should ramp up fairly quickly around 0000 UTC. Friday-Saturday: Focus then shifts to the upper low that will traverse across Eastern OK and into MO over the weekend. Surface front will sag into the area during the day Friday before stalling Friday night south of the area. The key issue is the track/depth of the upper low which will impact where best overrunning and resultant heavy rain will occur. Good moisture will be in place in the warm sector, the only question is how much/how far west the heavy rain will occur. At this point, appears that Southeast KS, roughly east of Highway 75, could get 1-3 inches of rain. Given moist conditions, this could lead to both river and areal flooding issues over the weekend. However if the track ends up slightly farther east, then of course impacts would be minimal. If track does not significantly change, suspect a flood watch will be hoisted on Thursday. Influx of cold air could lead to some flurries mixing in with the light rain west of highway 14 in Central KS Saturday night. -Howerton .LONG TERM...(Sunday through Wednesday) Issued at 332 PM CDT Wed Apr 26 2017 Anticipate that light precipitation will linger on Sunday, again with the potential for some flurries to mix with the light rain Sunday morning in Central KS west of Highway 14. Light rain showers will probably linger for much of Sunday on the back side of the low in the east, however clearing is expected to slowly advance from west to east during the day. Temperatures moderate and conditions dry a bit at the start of the work week, but another shortwave will bring renewed precipitation chances by midweek. Not optimistic about rain chances on Tuesday. -Howerton && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1209 PM CDT Wed Apr 26 2017 MVFR ceilings continue to improve to VFR from west to east as the trough axis propagates eastward across the Central Plains. Gusty northwest winds will continue to subside becoming light and variable tonight. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 39 64 48 68 / 0 20 60 10 Hutchinson 38 63 46 65 / 0 30 60 10 Newton 37 63 47 64 / 0 20 60 10 ElDorado 38 63 48 68 / 0 20 60 10 Winfield-KWLD 40 65 49 70 / 0 20 60 10 Russell 35 62 44 59 / 0 40 70 20 Great Bend 36 63 43 62 / 0 40 60 20 Salina 36 62 46 61 / 0 30 60 20 McPherson 37 62 46 62 / 0 30 60 10 Coffeyville 40 66 52 72 / 10 10 60 20 Chanute 39 64 50 70 / 10 10 60 10 Iola 39 63 50 69 / 10 10 60 20 Parsons-KPPF 39 65 51 71 / 10 10 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 8 AM CDT Thursday for KSZ032-033-049. && SHORT TERM...PJH LONG TERM...PJH AVIATION...MWM
Hazardous weather outlook, Apr 26, 4:53 AM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 453 AM CDT Wed Apr 26 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 453 AM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...Today and Tonight Patchy frost is likely across Central Kansas late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Patchy frost is possible in Central Kansas early Thursday Morning. Isolated thunderstorms are possible for South-Central and Southeast Kansas Thursday Evening and for primarily Lincoln and Saline Counties late Thursday Night. The thunderstorms would be neither strong nor severe. Late Friday Night, thunderstorms with heavy rains will occur across extreme South-Central and all of Southeast Kansas while heavy rains are likely across the remainder of South-Central, as well as all of Central Kansas. Widespread moderate to heavy rains will continue in all areas Saturday and Saturday Night. The heavy rains occurring across Southeast Kansas would be further intensified by embedded thunderstorms. Flood Watches and warnings are likely for Southeast Kansas this weekend and possibly South-Central Kansas. The forecast should be monitored closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 33 min |
| Apr 25, 7:20 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 28 min |
| Apr 25, 7:55 PM CDT | Special Weather Statement | ICT | Montgomery | 35 min |
| Apr 25, 8:10 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 35 min |
| Apr 25, 8:32 PM CDT | Special Weather Statement | ICT | Montgomery | 28 min |
| Apr 25, 9:00 PM CDT | Special Weather Statement | ICT | Labette | 30 min |
| Apr 25, 9:17 PM CDT | Special Weather Statement | ICT | Neosho | 28 min |
| Apr 25, 9:32 PM CDT | Special Weather Statement | ICT | Labette | 28 min |
| Apr 25, 11:11 PM CDT | Special Weather Statement | ICT | Labette | 64 min |
Nearby
Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.